Posted by 2sense on June 1, 2002, at 7:57:40
In reply to Re: I'm scared to death of Tegretol! Help!, posted by anniebananie on January 16, 2002, at 1:59:48
Did you go on Topomax? I have heard so much about it. I am gaining weight on Tegretol (it seems some of it is water weight -- it is an anticonvulsant/antidiuretic/mood stabilizer), memory problems, searching for words, a "pimple" at the back, back of my tongue (this is a real new one for me), urinating all the time which seems contrary to the water weight thing, undoes completely the Wellbutrin SR effect (the tegretol was prescribed for a seizure when I just went off Clonazepam -- that was prescribed by the psych doc -- the tegretol by a neurologist who is extremely hard to get a hold of), I have other side effects and I cannot remember them -- that seems to be part of it. Oh it screws up my blood work on my thyroid (I have Hashimoto's which causes hypothroidism and the Hasmimoto antibodies are reactivated under physical and emotional stress -- yes ...) I need a good thyroid doctor .. but I feel like I have so many now.
From what I understand the newer version of Tegretol (though I take the generic version Carbamazepine -- don't know if it makes any difference) I don't think so from what I have read. The psych doc upped the Wellbutrin SR (and too high a dose now on 500 mg but it isn't being metabolized the same way given the Tegretol).
I guess I wonder how much Topomax you started on, (I've read the lower and slower the less the side effects -- this is what doctors have written) and what you are on now -- and if you are surviving it.
Thanks ... 2sense -- Sue